Nagoya Mathematical Journal

Some numerical criteria for the Nash problem on arcs for surfaces

Marcel Morales

Full-text: Open access

Abstract

Let $(X, O)$ be a germ of a normal surface singularity, $\pi : \tilde X \to X$ be the minimal resolution of singularities and let $A = (a_{i, j})$ be the $n \times n$ symmetrical intersection matrix of the exceptional set of $\tilde X$. In an old preprint Nash proves that the set of arcs on a surface singularity is a scheme $\mathcal{H}$, and defines a map $\mathcal{N}$ from the set of irreducible components of $\mathcal{H}$ to the set of exceptional components of the minimal resolution of singularities of $(X, O)$. He proved that this map is injective and ask if it is surjective. In this paper we consider the canonical decomposition $\mathcal{H} = \bigcup_{i=1}^{n} \bar{\mathcal{N}_{i}}$:

  • For any couple $(E_{i}, E_{j})$ of distinct exceptional components, we define Numerical Nash condition $(NN_{(i, j)})$. We have that $(NN_{(i, j)})$ implies $\bar{\mathcal{N}_{i}} \not\subset \bar{\mathcal{N}_{j}}$. In this paper we prove that $(NN_{(i, j)})$ is always true for at least the half of couples $(i, j)$.
  • The condition $(NN_{(i, j)})$ is true for all couples $(i, j)$ with $i \not= j$, characterizes a certain class of negative definite matrices, that we call Nash matrices. If $A$ is a Nash matrix then the Nash map $\mathcal{N}$ is bijective. In particular our results depend only on $A$ and not on the topological type of the exceptional set.
  • We recover and improve considerably almost all results known on this topic and our proofs are new and elementary.
  • We give infinitely many other classes of singularities where Nash Conjecture is true.
The proofs are based on my old work [8] and in Plenat [10].

Article information

Source
Nagoya Math. J., Volume 191 (2008), 1-19.

Dates
First available in Project Euclid: 17 September 2008

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1221656780

Mathematical Reviews number (MathSciNet)
MR2451219

Zentralblatt MATH identifier
1178.14004

Subjects
Primary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 14E15: Global theory and resolution of singularities [See also 14B05, 32S20, 32S45] 14J17: Singularities [See also 14B05, 14E15] 32SXX

Citation

Morales, Marcel. Some numerical criteria for the Nash problem on arcs for surfaces. Nagoya Math. J. 191 (2008), 1--19. https://projecteuclid.org/euclid.nmj/1221656780


Export citation

References

  • J. Denef and F. Loeser, Germs of arcs on singular varieties and motivic integration, Inv. Math., 135 (1999), 201--232.
  • J. Fernandez-Sanchez, Equivalence of the Nash conjecture for primitive and sandwiched singularities, Proc. Amer. Math. Soc., 133 (2005), 677--679.
  • H. Grauert, Uber modifikationen und exceptionnelle analytische Mengen, Math. Annalen, 146 (1962), 331--368.
  • G. Gonzalez-Sprinberg and M. Lejeune-Jalabert, Families of smooth curves on surface singularities and wedges, Annales Polonici Mathematici, LXVII.2 (1997), 179--190.
  • S. Ishii and J. Kollar, The Nash problem on arc families of singularities, Duke Math. J., 120 (2003), no. 3, 601--620.
  • M. Lejeune-Jalabert, Courbes tracées sur un germe d'hypersurface, Amer. J. of Math., 112 (1990), 525--568.
  • M. Lejeune-Jalabert and A. Reguera, Arcs and wedges on sandwiched surfaces singularities, Amer. J. of Math., 121 (1999), 1191--1213.
  • M. Morales, Clôture intégrale d'idéaux et anneaux gradués Cohen-Macaulay, Géométrie algébrique et applications, La Rabida 1984 (J-M. Aroca, et als, eds.), Hermann, pp. 15--172.
  • J. F. Nash Jr., Arcs structure of singularities, Duke Math. J., 81 (1995), no. 1, 31--38.
  • C. Plénat, A Propos du problème des arcs de Nash, Ann. Inst. Fourier., 55 (2005), no. 3, 805--823.
  • C. Plénat, Résolution du problème des arcs de Nash pour les points doubles rationnels $D_n$, Thèse Univ. Paul Sabatier. Toulouse, 2004.
  • C. Plénat and P. Popescu-Pampu, A class of non-rational surfaces singularities for which the Nash map is bijective, Bulletin Soc. Math. France, to be published.
  • A. Reguera, Families of Arcs on rational surface singularities, Manuscripta Math., 88 (1995), 321--333.
  • A. Reguera, A curve selection lemma in spaces of arcs and the image of the Nash map, Compos. Math., 142 (2006), no. 1, 119--130.